Sitagliptin caused acute drug induced interstitial nephritis

Daniel Yanfeng Lin, David Hoffman, Vikas Venkat Pulivarti, Catherine Abendroth, Bapurao Pulivarti

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Drug-induced acute interstitial nephritis (AIN) is a recognized cause of acute and chronic renal injury. In this first case of pathology-confirmed, sitagliptin-induced AIN in a 69-year-old male, the patient has history of type 2 diabetes mellitus and was started on sitagliptin 4 weeks before the onset of renal failure. The usual etiologies for acute kidney injury were not immediately evident in this case. Prescribing physicians should be aware of the possibility that sitagliptin may induce AIN and renal failure, and how steroids may help speed recovery.

Original languageEnglish (US)
Pages (from-to)444-446
Number of pages3
JournalConsultant
Volume54
Issue number6
StatePublished - Jan 1 2014

Fingerprint

Interstitial Nephritis
Acute Kidney Injury
Renal Insufficiency
Pharmaceutical Preparations
Type 2 Diabetes Mellitus
Steroids
Pathology
Physicians
Sitagliptin Phosphate

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Lin, D. Y., Hoffman, D., Pulivarti, V. V., Abendroth, C., & Pulivarti, B. (2014). Sitagliptin caused acute drug induced interstitial nephritis. Consultant, 54(6), 444-446.
Lin, Daniel Yanfeng ; Hoffman, David ; Pulivarti, Vikas Venkat ; Abendroth, Catherine ; Pulivarti, Bapurao. / Sitagliptin caused acute drug induced interstitial nephritis. In: Consultant. 2014 ; Vol. 54, No. 6. pp. 444-446.
@article{ef2b1e9b3417470b91eb15a44895be76,
title = "Sitagliptin caused acute drug induced interstitial nephritis",
abstract = "Drug-induced acute interstitial nephritis (AIN) is a recognized cause of acute and chronic renal injury. In this first case of pathology-confirmed, sitagliptin-induced AIN in a 69-year-old male, the patient has history of type 2 diabetes mellitus and was started on sitagliptin 4 weeks before the onset of renal failure. The usual etiologies for acute kidney injury were not immediately evident in this case. Prescribing physicians should be aware of the possibility that sitagliptin may induce AIN and renal failure, and how steroids may help speed recovery.",
author = "Lin, {Daniel Yanfeng} and David Hoffman and Pulivarti, {Vikas Venkat} and Catherine Abendroth and Bapurao Pulivarti",
year = "2014",
month = "1",
day = "1",
language = "English (US)",
volume = "54",
pages = "444--446",
journal = "Consultant",
issn = "0010-7069",
publisher = "Cliggott Publishing Co.",
number = "6",

}

Lin, DY, Hoffman, D, Pulivarti, VV, Abendroth, C & Pulivarti, B 2014, 'Sitagliptin caused acute drug induced interstitial nephritis', Consultant, vol. 54, no. 6, pp. 444-446.

Sitagliptin caused acute drug induced interstitial nephritis. / Lin, Daniel Yanfeng; Hoffman, David; Pulivarti, Vikas Venkat; Abendroth, Catherine; Pulivarti, Bapurao.

In: Consultant, Vol. 54, No. 6, 01.01.2014, p. 444-446.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Sitagliptin caused acute drug induced interstitial nephritis

AU - Lin, Daniel Yanfeng

AU - Hoffman, David

AU - Pulivarti, Vikas Venkat

AU - Abendroth, Catherine

AU - Pulivarti, Bapurao

PY - 2014/1/1

Y1 - 2014/1/1

N2 - Drug-induced acute interstitial nephritis (AIN) is a recognized cause of acute and chronic renal injury. In this first case of pathology-confirmed, sitagliptin-induced AIN in a 69-year-old male, the patient has history of type 2 diabetes mellitus and was started on sitagliptin 4 weeks before the onset of renal failure. The usual etiologies for acute kidney injury were not immediately evident in this case. Prescribing physicians should be aware of the possibility that sitagliptin may induce AIN and renal failure, and how steroids may help speed recovery.

AB - Drug-induced acute interstitial nephritis (AIN) is a recognized cause of acute and chronic renal injury. In this first case of pathology-confirmed, sitagliptin-induced AIN in a 69-year-old male, the patient has history of type 2 diabetes mellitus and was started on sitagliptin 4 weeks before the onset of renal failure. The usual etiologies for acute kidney injury were not immediately evident in this case. Prescribing physicians should be aware of the possibility that sitagliptin may induce AIN and renal failure, and how steroids may help speed recovery.

UR - http://www.scopus.com/inward/record.url?scp=84903520521&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84903520521&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:84903520521

VL - 54

SP - 444

EP - 446

JO - Consultant

JF - Consultant

SN - 0010-7069

IS - 6

ER -

Lin DY, Hoffman D, Pulivarti VV, Abendroth C, Pulivarti B. Sitagliptin caused acute drug induced interstitial nephritis. Consultant. 2014 Jan 1;54(6):444-446.